MAUDE Adverse Event Report: INTEGRITY IMPLANTS INC FLAREHAWK INTERBODY FUSION DEVICE

INTEGRITY IMPLANTS INC FLAREHAWK INTERBODY FUSION DEVICE
Model Number FHTPCS0026TT
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/06/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the devices were not returned for analysis, a definitive cause for this failure could not be determined.Based on the event description, it is possible that the insertion instrument was over-torqued which resulted in the core of the shell breaking.It is also possible that the guide pin was not threaded correctly onto the shell during implant loading.However, without return of the implant this cannot be confirmed.However, based on the investigation results there is no evidence to suggest manufacturing issues caused the failure.There were no failure related complaints or ncmrs on either the shell or the guide pin lots.However, for the shell that was left implanted and packed with bone graft without a shim, the event can be attributed to unintended user error as stm-00019 flarehawk7 and tihawk7 mis surgical technique manual and stm-00008 flarehawk 7 and tihawk7 open surgical technique manual both caution against this.It's noted in both stms that "an unlocked implant or implant without a shim should never be left in a patient." and "removal of the shim from the implant assembly for any reason requires removal of the shell and replacement with a new shell.".Although no patient harms were reported, a complaint where a shell without any shim was left in place has caused or contributed to a serious injury.Therefore, it was determined that this complaint does meet the definition of reportable event and this complaint was updated with the mdr submission.No further escalation is required at this time.We will continue to monitor for similar complaints and emerging trends.
 
Event or Problem Description
On 08apr2022, accellus was made aware of a complaint regarding a guide pin which, during a procedure, would not adhere to the shim and shell.After multiple attempts to reattach a new guide pin through the shim and onto the core of the shell, it was determined that the best course of action was to remove the implant prior to reaching full expansion.Shim removal tool was used to remove shim, shell removal tool was used to reverse shell back a few millimeters, then shell was placed in midline position and packed with bone graft, then pedicle screws were placed.There was no harm to the patient reported as a result of this occurrence.

Brand Name
FLAREHAWK INTERBODY FUSION DEVICE
Common Device Name
FLAREHAWK INTERBODY FUSION DEVICE
Manufacturer (Section D)
INTEGRITY IMPLANTS INC
354 hiatt drive
palm beach gardens FL 33418
Manufacturer (Section G)
INTEGRITY IMPLANTS INC
354 hiatt drive
palm beach gardens FL 33418
Manufacturer Contact
chris mckee
354 hiatt drive
palm beach gardens, FL 33418
9014939467
MDR Report Key21144127
Report Number3012797630-2025-00002
Device Sequence Number9262655
Product Code MAX
UDI-Device Identifier00810045530185
UDI-Public(01)00810045530185(10)11210138
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K202198
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFHTPCS0026TT
Device Catalogue NumberFHTPCS0026TT
Device Lot Number11210138
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2022
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/13/2025
Supplement Report FDA Received Date01/14/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age46 YR
Patient SexMale
Patient EthnicityHispanic
Patient RaceWhite